# SDR 2023FA0000143

- Difficulty date: December 6, 2022
- Submitted: March 16, 2023
- Operation: General aviation
- Aircraft: N979DR
- Make and model: Lear 45LEAR
- Aircraft serial: 45158
- System (JASC): 2430 · DC Generating System
- Part: Unknown
- Condition: Unknown
- Component: Starter Gen
- Component part number: 2328080
- Stage of operation: TX
- How discovered: V
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

GEN FAIL CAS MESSAGE, RH GEN OFF LIGHT ILLUMINATED.  BEGAN TROUBLE SHOOTING BY SWAPPING OUT PCB1 AND PCB3 ON THE RIGHT AFT PDP. THESE ARE THE GCU'S FOR THE RIGHT ENGINE AND THE APU(24-60-03). ATTEMPTED TO RUN ENGINES, RIGHT BATTERY WOULD NOT COME ONLINE.   BEGAN TROUBLE SHOOTING THAT ISSUE AT THE SWITCH INSIDE THE COCKPIT(24-31-00). VERIFIED BATTERIES HAD GOOD VOLTAGE, SWAPPED BATTERIES, NO CHANGE TO THE RH BATTERY COMING ON. VERIFIED ALL PCB BOARDS WERE INSERTED PROPERLY INCLUDING ONES NOT TAMPERED WITH AND RH BATTERY CAME BACK ON.  
MOVED RH GEN TO LH ENGINE AND VICE VERSA TO CONFIRM RH GEN WAS NO LONGER OPERATING. RH GEN ON THE LEFT SIDE FAILED  AS WELL AS LH GEN ON THE RIGHT SIDE. DOUBLE GEN FAIL(24-30-01).  
RECEIVED NEW GEN INSTALLED ON THE RH, STILL FAILED. SWAPPED GENERATORS AGAIN STILL RH GEN ON LEFT SIDE CAME ONLINE BUT LH GEN ON RIGHT SIDE DID NOT COME ON DURING ENGINE RUNS. PLACED IN ORIGINAL POSITION RH GEN STILL FAILED(24-30-01). ALSO SWAPPED AROUND PCB BOARDS FROM LEFT AND RIGHT PDP'S, THIS DID NOT REMEDY OUR PROBLEM. PCBS WERE PLACED IN ORIGINAL COMPARTMENTS.  PROCEEDED TO TROUBLESHOOT WIRES CORRESPONDING FROM THE RH GEN TO THE RIGHT AFT PDP, FOUND NO SHORTS OR LACK OF CONTINUITY IN ANY OF RING OUTS(24-30-00).  TESTED VOLTAGE AT THE GEN AND AT THE POTENTIOMETER THE READING WAS LESS THAN 1 VOLT AT BOTH LOCATIONS AND WE WERE NOT ABLE TO INCREASE VOLTAGE AT THE POTENTIOMETER WITH RH ENGINE RUNNING(24-60-03). S/N OFF S4440 TROUBLESHOOTING DONE IAW LEARJET 45 AMM AND AWM.
